MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0612-A
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/26/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the ruby coil pusher assembly; the coil was intact with the pusher assembly and advanced distally out of the px slim.The outer diameter (od) of the ruby coil was measured and found to be within specification.Conclusions: evaluation of the returned devices revealed both devices were functional.During testing, the ruby coil was introduced through the hub of the same px slim that was returned for evaluation and advanced distally out the distal tip of the microcatheter without an issue.Therefore, the root cause of this complaint cannot be determined.The od of the ruby coil was measured and found to be within specification.The inner diameter (id) of the px slim was measured using a 0.025"stainless steel mandrel and found to be within specification.The ruby coils are 100% functionally tested during in-process inspection.The px slims are 100% visually inspected during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils.During the procedure, the physician deployed and detached several ruby coils into the aneurysm using a px slim delivery microcatheter (px slim).While the physician was advancing a new ruby coil through the px slim, the ruby coil advanced about 20 centimeters through the px slim and then stopped advancing.The ruby coil was removed without any issues and the procedure was completed using new ruby coils and the same px slim.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5462020
Report Number3005168196-2016-00224
Device Sequence Number301474
Product Code HCG
UDI-Device Identifier00814548012926
UDI-Public00814548012926
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/26/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/24/2023
Device Catalogue NumberRBY2C0612-A
Device Lot NumberF66157
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2016
Initial Report FDA Received Date02/25/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR